Texas, 2003

Tornado in Texas, April 4, 2003

April 4, 2003 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 4, 3:15 PM CST, 14 minutes earlier.

Area forecast discussion, Apr 4, 3:15 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST FRI APR 4 2003

WEAK COLD FRONT PUSHING INTO EXTREME NW LA OVERNIGHT. CONVECTION
ALONG FRONT VERY ISOLATED...BUT THIN LINE SHOWERS AND THUNDERSTORMS
EXISTING ABOUT 40 MILES SOUTH OF FRONT....OVER NORTH CENTRAL LA.
LEFT IN SLIGHT CHANCE THUNDERSTORMS...AND PATCHY FOG...DURING
MORNING HOURS TODAY SOUTH OF FRONT. WINDS BEGIN TO INCREASE FROM
EAST AND SOUTHEAST THIS AFTERNOON. INSTABILITIES MODERATE...LEFT IN
LOW POPS ALL BUT SW AR. AS THESE LOW LEVEL WINDS INCREASE AND VEER
SHARPLY WITH RESPECT TO BOTH HEIGHT AND TIME...FOCUS TURNS TO
POSSIBILITY OF SIGNIFICANT SEVERE WEATHER THREAT FOR SATURDAY NIGHT
INTO SUNDAY MORNING. THE WORST OF IT MAY BE SITUATED CLOSER TO NE
OK...BUT MORE THAN ENOUGH SHEAR AND INSTABILITY TO MENTION SEVERE
IN FORECAST. WILL ALSO EXPECT AT LEAST A THIN BAND OF CONVECTION TO
SPROUT ALONG COLD FRONT SUNDAY AFTERNOON AND EVENING...WITH LI
VALUES ON ETA INDICATING MINUS 10 OVER EAST TX LAKES. THE FRONT THEN
STALLS OUT OVER NORTH CENTRAL LA ON MONDAY...SO ADDED LOW POPS FOR
MONDAY AFTERNOON AND NIGHT FOR THOSE SECTIONS. THIS WILL ALSO SLOW
DOWN THE RIDGE MOVING INTO THE AREA...MEANING MORE CLEAR SKIES AND
COOL NIGHTS FOR MOST OF THE WORKWEEK STARTING ON TUESDAY.

VII

SHV 78/62/81/55  2553
MLU 78/63/79/58  2564
TXK 75/62/78/53  1653
TYR 77/64/81/53  3533
LFK 80/66/82/56  3333

.SHV...NONE.
Hazardous weather outlook, Apr 4, 12:00 PM CST, 3 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST FRI APR 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR
STATE REGION THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS
THAT DEVELOPED THIS MORNING ACROSS NORTH CENTRAL AND CENTRAL TEXAS
WILL CONTINUE TO MOVE EASTWARD THROUGH TONIGHT. THIS ACTIVITY COULD
HELP TO STABILIZE THE ATMOSPHERE ACROSS NORTHWEST LOUISIANA AND
PORTIONS OF SOUTHERN ARKANSAS THROUGH TONIGHT. A DRYLINE WILL APPROACH
EASTERN TEXAS AHEAD OF A COLD FRONT TONIGHT AND THIS COULD HELP TO
INITIATE STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE
EVENING HOURS. THE BEST CHANCE OF ORGANIZED SEVERE WEATHER APPEARS TO
BE ALONG THE INTERSTATE 20 AND INTERSTATE 30 CORRIDORS OF NORTHEAST
TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THROUGH TONIGHT.
THE MAIN THREAT FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING
WIND GUSTS...HOWEVER...ISOLATED TORNADOES COULD ALSO BE POSSIBLE WITH
AND SUPERCELL STORMS THAT DEVELOP ALONG THE DRYLINE.

ANY DEVELOPING STRONG TO SEVERE THUNDERSTORMS THAT DEVELOP ACROSS
NORTHEAST TEXAS THIS AFTERNOON AND EARLY THIS EVENING WOULD PROPAGATE
EASTWARD AND AFFECT NORTHWEST LOUISIANA WITH MORE OF A HAIL AND WIND
THREAT. THE SEVERE THREAT SHOULD DIMINISH LATE TONIGHT AS THE
ATMOSPHERE BECOMES MORE STABLE ACROSS THE FOUR STATE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR
STATE REGION SATURDAY NIGHT AND SUNDAY.  THE COLD FRONT THAT WILL
ENTER THE NORTHERN SECTIONS OF THE REGION TONIGHT WILL STALL OUT OVER
SOUTHERN ARKANSAS OR EXTREME NORTHERN LOUISIANA SATURDAY MORNING. THE
FRONT WILL THEN BEGIN TO LIFT NORTHWARD AS A WARM FRONT BY EVENING...
AS A STRONG UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE TEXAS AND
OKLAHOMA PANHANDLES.  A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER MUCH OF OKLAHOMA AND ARKANSAS SATURDAY NIGHT...AS THE
WARM FRONT MOVES NORTHWARD INTO THE RED RIVER VALLEY. STRONG
SOUTHERLY WINDS JUST ABOVE THE SURFACE WILL FEED ABUNDANT GULF
MOISTURE NORTHWARD...ALLOWING SHOWERS AND THUNDERSTORMS TO EXPAND IN
COVERAGE OVER MCCURTAIN COUNTY OKLAHOMA...MUCH OF SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...AND NORTHERN LOUISIANA BY SUNRISE
SUNDAY.  LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE
POSSIBLE...ESPECIALLY IN THE VICINITY OF THE FRONT. ADDITIONAL
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE...WILL
DEVELOP OVER MUCH OF THE AREA SUNDAY...AS THIS SAME STORM SYSTEM
MOVES EAST INTO THE MIDWEST.  THE SEVERE WEATHER THREAT WILL FINALLY
END LATE SUNDAY...AS ANOTHER COLD FRONT SWEEPS THROUGH THE REGION
SUNDAY NIGHT AND EARLY MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED BY LATE AFTERNOON AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Sabine

When
April 4, 3:29 PM CST to 4:08 PM CST
Where
Sabine County, 1 mi N of Rosevine
Rating
F1
Path length
13 mi
Path width
75 yd
Reported by
NWS STORM SURVEY
Coordinates
31.433, -94.000

A high precipitation supercell thunderstorm moved northeastward across Sabine County, TX producing a weak tornado. No structural damage was seen. The tornado was confined to timber and farmland regions snapping and uprooting numerous small to medium Pine, Oak and Pecan trees. This tornado moved into Sabine Parish, LA.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349046.